Alert archive / South Dakota / River Flood Watches in 2011

River Flood Watch 13, NWS Sioux Falls, SD

March 15, 2011Turner County, South Dakota

NWS Sioux Falls, SD issued this river flood watch at Mar 15, 2011, 1:17 PM CDT for Turner County, South Dakota. It took effect at Mar 17, 2011, 4:00 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Mar 15, 2011, 1:17 PM CDT (18:17 UTC)
In effect from
Mar 17, 2011, 4:00 PM CDT
Expired
Mar 21, 2011, 1:17 PM CDT
In force
4 days
Issued by
NWS Sioux Falls, SD
Flood severity
None

County Turner County, SD

The river

Written for the forecast point Vermillion River near Davis (DVSS2).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WGUS63 KFSD 151817
FFAFSD
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
117 PM CDT TUE MAR 15 2011

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...IOWA...MINNESOTA...

  JAMES RIVER AT HURON 
  JAMES RIVER NEAR FORESTBURG 
  JAMES RIVER AT MITCHELL 
  JAMES RIVER NEAR SCOTLAND 
  JAMES RIVER ABOVE YANKTON 
  VERMILLION RIVER NEAR DAVIS 
  VERMILLION RIVER NEAR WAKONDA 
  BIG SIOUX RIVER NEAR BROOKINGS 
  BIG SIOUX RIVER NEAR DELL RAPIDS 
  BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET 
  BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF 
  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  SPLIT ROCK CREEK NEAR CORSON 
  ROCK RIVER AT ROCK RAPIDS 
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
  DES MOINES RIVER AT JACKSON 
   
.THE FOLLOWING RIVER FORECASTS ONLY INCLUDE FORECAST PRECIPITATION
THROUGH THIS AFTERNOON AND ARE PRIMARILY DRIVEN BY SNOWMELT. ANY 
ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST FORECASTS. 
 
WARM TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS THE REGION FOR THE
NEXT 10 TO 14 DAYS. HIGHS WILL BE IN THE 40S AND 50S FOR MOST AREAS
WITH SOME 60S POSSIBLE. OVERNIGHT LOWS WILL BE IN THE MID 20S TO 
LOWER 40S THROUGH THE PERIOD...WHICH WILL MEAN THAT THERE WILL BE 
FEW HOURS WHERE THE MELTING PROCESS WILL STOP. THE SNOW PACK ACROSS
THE REGION WILL BE RAPIDLY MELTING THROUGH THIS WEEKEND WHICH WILL 
LEAD TO RAPID RISES ON THE AREA RIVERS AND STREAMS. THERE IS ALSO
STILL CONSIDERABLE ICE ON THE RIVERS AND STREAMS NORTH OF INTERSTATE
90...AND ANY ICE JAMS THAT COULD DEVELOP WILL AFFECT THE CREST
FORECASTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC005-161817-
/O.NEW.KFSD.FL.A.0001.110319T0400Z-000000T0000Z/
/HURS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE JAMES RIVER AT HURON 
* FROM 11 PM FRIDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...9.4 FEET. 
* MAJOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 11 PM FRIDAY ...AND CONTINUE 
  TO RISE TO NEAR 16.0 FEET BY FRIDAY MARCH 25. ADDITIONAL RISES ARE 
  POSSIBLE THEREAFTER.

$$

SDC111-161816-
/O.NEW.KFSD.FL.A.0002.110318T0630Z-000000T0000Z/
/FORS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE JAMES RIVER NEAR FORESTBURG 
* FROM 1 AM FRIDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...7.3 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 1 AM FRIDAY ...AND CONTINUE 
  TO RISE TO NEAR 15.6 FEET BY TUESDAY MARCH 22. ADDITIONAL RISES
  ARE POSSIBLE THEREAFTER.

$$

SDC035-061-161816-
/O.NEW.KFSD.FL.A.0003.110317T2240Z-000000T0000Z/
/JRMS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE JAMES RIVER AT MITCHELL 
* FROM 6 PM THURSDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...13.2 FEET. 
* MAJOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 6 PM THURSDAY ...AND CONTINUE
  TO RISE TO NEAR 22.0 FEET BY THURSDAY MARCH 24. ADDITIONAL RISES ARE 
  POSSIBLE THEREAFTER.

$$

SDC067-135-161816-
/O.NEW.KFSD.FL.A.0004.110320T1800Z-000000T0000Z/
/SCOS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE JAMES RIVER NEAR SCOTLAND 
* FROM 1 PM SUNDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...8.2 FEET. 
* MAJOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 1 PM SUNDAY ...AND CONTINUE 
  TO RISE TO NEAR 16.5 FEET BY SUNDAY MARCH 27. ADDITIONAL RISES
  ARE POSSIBLE THEREAFTER.

$$

SDC135-161816-
/O.NEW.KFSD.FL.A.0005.110325T1355Z-000000T0000Z/
/YNNS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE JAMES RIVER ABOVE YANKTON 
* FROM 9 AM FRIDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...6.5 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 9 AM FRIDAY ...AND CONTINUE 
  TO RISE TO NEAR 15.3 FEET BY TUESDAY MARCH 29. ADDITIONAL RISES ARE 
  POSSIBLE THEREAFTER.

$$

SDC011-101-161816-
/O.NEW.KFSD.FL.A.0006.110318T0300Z-000000T0000Z/
/BRKS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE BIG SIOUX RIVER NEAR BROOKINGS 
* FROM 10 PM THURSDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...5.9 FEET. 
* MAJOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 10 PM THURSDAY ...AND 
  CONTINUE TO RISE TO NEAR 13.1 FEET BY WEDNESDAY MARCH 23. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.

$$

SDC099-101-161816-
/O.NEW.KFSD.FL.A.0007.110318T1236Z-000000T0000Z/
/DERS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE BIG SIOUX RIVER NEAR DELL RAPIDS 
* FROM 8 AM FRIDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...6.9 FEET. 
* MAJOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 8 AM FRIDAY ...AND CONTINUE 
  TO RISE TO NEAR 15.6 FEET BY THURSDAY MARCH 24. ADDITIONAL RISES
  ARE POSSIBLE THEREAFTER.

$$

SDC099-161816-
/O.NEW.KFSD.FL.A.0008.110318T1800Z-000000T0000Z/
/SFLS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET 
* FROM 1 PM FRIDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...9.9 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 1 PM FRIDAY ...AND CONTINUE 
  TO RISE TO NEAR 15.4 FEET BY THURSDAY MARCH 24. ADDITIONAL RISES
  ARE POSSIBLE THEREAFTER.

$$

IAC119-SDC083-099-161816-
/O.NEW.KFSD.FL.A.0009.110318T1832Z-000000T0000Z/
/SXFS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF 
* FROM 2 PM FRIDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...8.7 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 2 PM FRIDAY ...AND CONTINUE 
  TO RISE TO NEAR 21.6 FEET BY THURSDAY MARCH 24. ADDITIONAL RISES
  ARE POSSIBLE THEREAFTER.

$$

IAC167-SDC083-127-161816-
/O.NEW.KFSD.FL.A.0010.110318T2100Z-000000T0000Z/
/HAWI4.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE BIG SIOUX RIVER AT HAWARDEN 
* FROM 4 PM FRIDAY UNTIL FURTHER NOTICE
* AT 07AM TUESDAY THE STAGE WAS...11.3 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 4 PM FRIDAY ...AND CREST NEAR
  20.5 FEET ON TUESDAY MARCH 22. ADDITIONAL RISES ARE POSSIBLE
  THEREAFTER.

$$

IAC149-SDC127-161816-
/O.NEW.KFSD.FL.A.0011.110319T1400Z-000000T0000Z/
/AKRI4.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE BIG SIOUX RIVER AT AKRON 
* FROM 9 AM SATURDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...12.1 FEET. 
* MAJOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 9 AM SATURDAY ...AND CREST 
  NEAR 20.6 FEET ON TUESDAY MARCH 22. ADDITIONAL RISES ARE POSSIBLE
  THEREAFTER.

$$

MNC063-161816-
/O.NEW.KFSD.FL.A.0012.110318T0300Z-000000T0000Z/
/JCKM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE DES MOINES RIVER AT JACKSON 
* FROM 10 PM THURSDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...7.8 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 10 PM THURSDAY ...AND 
  CONTINUE TO RISE TO NEAR 14.2 FEET BY SUNDAY MARCH 20. ADDITIONAL
  RISES ARE POSSIBLE THEREAFTER.

$$

SDC125-161816-
/O.NEW.KFSD.FL.A.0013.110317T2100Z-000000T0000Z/
/DVSS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE VERMILLION RIVER NEAR DAVIS 
* FROM 4 PM THURSDAY UNTIL FURTHER NOTICE
* AT 08AM TUESDAY THE STAGE WAS...6.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 4 PM THURSDAY ...AND CREST 
  NEAR 11.7 FEET ON MONDAY MARCH 21. ADDITIONAL RISES ARE POSSIBLE
  THEREAFTER.

$$

SDC027-161816-
/O.NEW.KFSD.FL.A.0014.110323T1800Z-000000T0000Z/
/WKAS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE VERMILLION RIVER NEAR WAKONDA 
* FROM 1 PM WEDNESDAY UNTIL FURTHER NOTICE
* AT 7 AM TUESDAY THE STAGE WAS...10.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST TO RISE TO NEAR FLOOD STAGE BY WEDNESDAY MARCH 23.
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.

$$

SDC099-161816-
/O.NEW.KFSD.FL.A.0015.110318T1120Z-000000T0000Z/
/COSS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE SPLIT ROCK CREEK NEAR CORSON 
* FROM 6 AM FRIDAY UNTIL FURTHER NOTICE
* AT 10AM TUESDAY THE STAGE WAS...3.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.5 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 6 AM FRIDAY ...AND CREST NEAR
  10.3 FEET ON SATURDAY MARCH 19. ADDITIONAL RISES ARE POSSIBLE 
  THEREAFTER.

$$

IAC119-161816-
/O.NEW.KFSD.FL.A.0016.110317T2000Z-000000T0000Z/
/RAPI4.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE ROCK RIVER AT ROCK RAPIDS 
* FROM 3 PM THURSDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...10.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 3 PM THURSDAY ...AND CREST 
  NEAR 15.2 FEET ON FRIDAY MARCH 18. ADDITIONAL RISES ARE POSSIBLE
  THEREAFTER.

$$

IAC041-161816-
/O.NEW.KFSD.FL.A.0017.110317T0600Z-000000T0000Z/
/SPWI4.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE LITTLE SIOUX RIVER AT SPENCER 
* FROM 1 AM THURSDAY UNTIL FURTHER NOTICE
* AT 07AM TUESDAY THE STAGE WAS...8.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 1 AM THURSDAY ...AND CREST 
  NEAR 11.5 FEET ON FRIDAY MARCH 18. ADDITIONAL RISES ARE POSSIBLE
  THEREAFTER.

$$

IAC021-041-161816-
/O.NEW.KFSD.FL.A.0018.110315T1817Z-000000T0000Z/
/LNNI4.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 
FLOOD WATCH FOR 
  THE LITTLE SIOUX RIVER AT LINN GROVE 
* UNTIL FURTHER NOTICE
* FROM 1 PM TUESDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...17.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 11 AM THURSDAY ...AND CREST 
  NEAR 18.2 FEET ON SUNDAY MARCH 20. ADDITIONAL RISES ARE POSSIBLE
  THEREAFTER.

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST
         STAGE  STAGE  TIME      STAGE  TIME     

JAMES RIVER
HURS2    11.0    9.40 TUE 12 PM   16.0  FRI MARCH 25  
FORS2    12.0    7.28 TUE 12 PM   15.6  TUE MARCH 22
JRMS2    17.0   13.19 TUE 1 PM    22.0  THU MARCH 24
SCOS2    13.0    8.23 TUE 12 PM   16.5  SUN MARCH 27  
YNNS2    12.0    6.50 TUE 12 PM   15.3  TUE MARCH 29

BIG SIOUX RIVER
BRKS2     9.0    5.94 TUE 12 PM   13.1  WED MARCH 23
DERS2    12.0    6.87 TUE 12 PM   15.6  THU MARCH 24
SFLS2    12.0    9.89 TUE 12 PM   15.4  THU MARCH 24
SXFS2    16.0    8.69 TUE 12 PM   21.6  THU MARCH 24
HAWI4    15.0  E11.30 TUE 7 AM    20.5  TUE MARCH 22
AKRI4    16.0   12.13 TUE 12 PM   20.6  TUE MARCH 22

WEST FORK DES MOINES RIVER
JCKM5    12.0    7.76 TUE 12 PM   14.2  SUN MARCH 20  

VERMILLION RIVER
DVSS2    11.0    6.90 TUE 8 AM    11.7  MON MARCH 21
WKAS2    14.0  E10.30 TUE 8 AM    14.0  WED MARCH 23  

SPLIT ROCK CREEK
COSS2     8.5    3.46 TUE 11 AM   10.3  SAT MARCH 19 

ROCK RIVER
RAPI4    13.0   10.09 TUE 12 PM   15.2  FRI MARCH 18

LITTLE SIOUX RIVER
SPWI4    10.0   E8.10 TUE 7 AM    11.5  FRI MARCH 18
LNNI4    18.0   17.93 TUE 12 PM   18.2  SUN MARCH 20

MG

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood watch went out at Mar 15, 10:48 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 15, 10:48 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1048 AM CDT TUE MAR 15 2011

.DISCUSSION...
SHOWERS ASSOCIATED WITH A PASSING TROUGH CURRENTLY ALONG THE I 29
CORRIDOR NORTH OF SIOUX FALLS. NOT MUCH HITTING THE GROUND BUT
SEEING A FEW HUNDRETHS BEING MEASURED AT SURFACE OBSERVING
STATIONS. MADE MINOR CHANGES TO THE SHORT TERM FORECAST...MAINLY FOR
FASTER EASTWARD MOVEMENT OF SHOWERS AND LOWERED POPS SOUTH OF
INTERSTATE 90. MOST OF THE MEASURABLE SHOWERS WILL BE ACROSS
SOUTHWEST MN THIS MORNING...ENDING BY EARLY THIS AFTERNOON. SKIES
ALREADY CLEARING FROM THE WEST. WILL SEE MOSTLY SUNNY SKIES ACROSS
THE FORECAST AREA BY MID AFTERNOON.  /97

&&

.AVIATION...
A BRIEF PERIOD OF LIGHT RAIN WILL BE POSSIBLE ACROSS SW MN BEFORE
18Z AS A FRONTAL BOUNDARY/UPPER LEVEL DISTURBANCE PUSHES ACROSS THE
AREA. EVEN SO...VISIBILITIES/CEILINGS EXPECTED TO REMAIN IN THE VFR
RANGE THROUGH THE DAY. SKIES TO CLEAR OUT BEHIND THE TROUGH AXIS.
MAY SEE SOME FOG FORMATION BY LATE TONIGHT.

&&

.PREV DISCUSSION...
WAVE AND ASSOCIATED SURFACE FRONT OVER THE WESTERN DAKOTAS WILL
CONTINUE TO MOVE EAST TODAY AND SHOULD MOVE THROUGH EASTERN CWA BY
EARLY AFTERNOON. PLENTY OF MID AND HIGH CLOUDS SPREADING ACROSS THE
CWA AHEAD OF THIS FEATURE WITH LIGHT RAIN STILL ACROSS WESTERN
SOUTH DAKOTA. SHOULD SEE A CHANCE OF RAIN DEVELOP ACROSS THE CWA
THIS MORNING AS FRONT APPROACHES AND THEN END FROM THE WEST LATE
MORNING INTO AFTERNOON AS UPPER WAVE MOVES TO THE EAST. LOOKS LIKE
THE BEST CHANCE FOR ANY MEASURABLE LIGHT RAIN WILL BE ACROSS THE
NORTHERN CWA SO WILL GO WITH 40 TO 50% NORTH OF I90 WITH ONLY 20 TO
30% TO THE SOUTH. CLOUD COVER WILL HELP TO KEEP TEMPERATURES DOWN A
BIT...BUT WITH SOME SUN EXPECTED ESPECIALLY IN THE
AFTERNOON...TEMPERATURES SHOULD BE ABOVE NORMAL MOST PLACES EXCEPT
ACROSS SOUTHWEST MN WHERE CLOUDS WILL REMAIN MOST OF DAY.

SHOULD BE QUIET ACROSS THE CWA TONIGHT WITH CLEAR TO PARTLY CLOUDY
SKIES. STRONG WAA SHOULD SPREAD ACROSS CWA ON WEDNESDAY WITH GUSTY
SOUTH WINDS EXPECTED. SHOULD GENERALLY SEE HIGHS FROM THE LOWER 50S
OVER THE DEEPER SNOW PACK OF THE NORTHEAST CWA TO NEAR 70 ACROSS THE
SOUTHWEST.

ANOTHER UPPER WAVE TO AFFECT PORTIONS OF THE CWA LATE WEDNESDAY
NIGHT AND THURSDAY WITH A CHANCE OF LIGHT RAIN. MODELS SEEM MORE IN
AGREEMENT WITH KEEPING THE BULK OF THE LIGHT RAIN NORTH OF THE CWA
AND WILL TRIM BACK RAIN CHANCES TO 20 TO 40% AT THE MOST WITH BEST
CHANCE NORTH. IF NORTHERN TRACK CONTINUES...LATER SHIFT MAY BE ABLE
TO REMOVE RAIN CHANCE COMPLETELY FROM THE SOUTH. COLD FRONT
ASSOCIATED WITH THIS FEATURE SHOULD MOVE ACROSS THE CWA THURSDAY
MORNING AND WITH LOW LEVEL CAA BEHIND FRONT...NORTHERN CWA WILL ONLY
CLIMB INTO THE LOWER TO MID 40S FOR HIGHS AND 50S ACROSS THE SOUTH.

YET ANOTHER WEAK WAVE WILL MOVE ACROSS THE CWA LATER THURSDAY NIGHT
AND FRIDAY MORNING AND WILL BRING ANOTHER CHANCE OF LIGHT RAIN OR
LIGHT SNOW DURING THAT TIME PERIOD. WILL BE COOLER ON FRIDAY WITH
THE CLOUDS AND NORTHEAST LOW LEVEL FLOW.

WEEKEND STILL LOOKS UNSETTLED WITH THE BEST CHANCE FOR RAIN SATURDAY
NIGHT INTO SUNDAY NIGHT. COULD EVEN SEE THUNDERSTORMS ACROSS THE
AREA SUNDAY AFTERNOON AND EVENING WITH POTENTIAL FOR A FEW
MARGINALLY SEVERE STORMS ACROSS NORTHWEST IOWA AS NOSE OF 50 KNOT
LOW LEVEL JET INTERACTS WITH QUASI SURFACE WARM FRONT. OF COURSE THE
MAIN CONCERN WILL BE HOW MUCH RAIN WILL OCCUR WITH FLOODING THREAT
LOOMING...AND POTENTIAL DOES EXIST FOR SOME LOCALLY HEAVY RAINS
ESPECIALLY WITH RAPID TRANSPORT OF DEEPER LOW LEVEL MOISTURE WITH
SUCH A STRONG LOW LEVEL JET. RIGHT NOW IT APPEARS THE BEST THREAT
FOR THE HEAVIER RAIN WOULD BE OVER THE SNOW FREE AREAS OF THE
SOUTHEAST CWA AND NOT OVER THE DEEPER SNOW PACK AREAS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Mar 15, 3:50 AM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 AM CDT TUE MAR 15 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
350 AM CDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
MINOR FLOODING IS EXPECTED FOR THE NEXT FEW DAYS ON THE LITTLE
SIOUX RIVER IN NORTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG STORM SYSTEM WILL MOVE ACROSS THE PLAINS SATURDAY NIGHT
THROUGH SUNDAY AND MAY PRODUCE LOCALLY HEAVY RAINS ACROSS
PORTIONS OF NORTHWEST IOWA AND FAR SOUTHEAST SOUTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:17 PM CDTRiver Flood WatchFSDBeadle6 days
Mar 15, 1:17 PM CDTRiver Flood WatchFSDLincoln, Union6 days
Mar 15, 1:17 PM CDTRiver Flood WatchFSDUnion6 days
Mar 15, 1:17 PM CDTRiver Flood WatchFSDClay6 days
Mar 15, 1:17 PM CDTRiver Flood WatchFSDMinnehaha6 days
Mar 15, 1:17 PM CDTRiver Flood WatchFSDSanborn6 days
Mar 15, 1:17 PM CDTRiver Flood WatchFSDDavison, Hanson6 days
Mar 15, 1:17 PM CDTRiver Flood WatchFSDHutchinson, Yankton6 days
Mar 15, 1:17 PM CDTRiver Flood WatchFSDYankton6 days
Mar 15, 1:17 PM CDTRiver Flood WatchFSDBrookings, Moody6 days
Mar 15, 1:17 PM CDTRiver Flood WatchFSDMinnehaha, Moody6 days
Mar 15, 1:17 PM CDTRiver Flood WatchFSDMinnehaha6 days
Mar 15, 1:17 PM CDTRiver Flood WatchFSDLincoln, Minnehaha6 days
Mar 15, 1:20 PM CDTRiver Flood WarningFSDMinnehaha62 hr

Nearby

River Flood Watches in South Dakota, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.